Hail, Nassau
- When
- June 5, 1:30 PM EST
- Where
- Nassau County, Fernandina Beach
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.667, -81.450
Quarter size hail was reported at Fort Clinch. Power outages were reported in Fernandina Beach.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Quarter size hail was reported at Fort Clinch. Power outages were reported in Fernandina Beach.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 5, 1:00 PM EST, 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
200 PM EDT MON JUN 5 2006
.SHORT TERM...UPPER LOW OVER MID ATLANTIC REGION WITH TROUGH
EXTENDING SOUTH ACROSS GA/NRN FL THIS AFTERNOON...WILL COMBINE WITH
SEA BREEZE BOUNDARY TO PRODUCE A FEW T-STORMS INTO THE EVENING.
PLANNING ON LOW EVNG POPS DUE TO LIMITED COVERAGE. UPPER SYS STARTS
TO PULL AWAY TUE. CONTINUED FLOW OF DRY AIR ACROSS FORECAST
AREA...AND SUBSIDENCE IN THE WAKE OF UPPER SYS...SHOULD MINIMIZE
T-STORM THREAT ON SEABREEZE TUE (ISOLATED AT BEST). WILL JUST GO
WITH SILENT 10 POP FOR NOW. DRY FORECAST CONTINUES FOR WED.
.LONG TERM...NEXT CHANCE OF RAIN COMES THURS-SAT AS MODELS SUGGEST
ANOTHER UPPER TROUGH SWINGING SOUTHEAST TOWARD GULF COAST REGION/
SOUTHEAST. CONSIDERABLE UNCERTAINTY AS TO HOW MUCH LOW-LEVEL
MOISTURE WILL BE AVAILABLE...THUS PLANNING TO KEEP POPS ON THE LOW
END IN THIS PACKAGE. LATER SHIFTS MAY NEED TO INCREASE POPS IF IT
APPEARS LOW LEVEL MOISTURE WILL BE ADVECTED INTO AREA. SEASONABLE
TEMPS EXPECTED...WITH HIGHS IN MID-UPR 80S DURING WORKWEEK...RISING
TO LWR 90S BY WEEKEND AS UPPER RIDGE BUILDS TOWARD THE SOUTHEASTERN
STATES. DRIER AIR WILL SUPPORT LOWS IN MID/UPR 60S THUR/FRI...
RISING TO AROUND 70 FOR THE WEEKEND.
&&
.MARINE...WILL FOLLOW A BLEND OF GFS AND NAM WINDS FOR NOW IN THE
SHORT TERM THROUGH THU. GFS WINDS LOOKED LITTLE BETTER WHEN COMPARED
TO CURRENT WIND FIELD SO LEANED TOWARD IT FOR TONIGHT. WINDS WILL
BECOME MORE NE TONIGHT BEFORE BECOMING E-SE LATE TUE THROUGH WED AS
HIGH PRES BUILDS E OF THE AREA AND LOW PRES DEVELOPS OVER NRN GULF
OF MEXICO.
&&
.FIRE WEATHER...HAVE EXPANDED THE RED FLAG OVER NE FL FOR THIS
AFTERNOON. WILL MAINTAIN A WATCH FOR TUE AND EXPAND INTO MORE
COUNTIES AS DRIER AIR FILTERS IN OVER THE FORECAST AREA. LEANED
TOWARD THE DRIER GFS MOS SOLUTION FOR NOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 61 87 60 90 / 10 5 0 10
SSI 66 84 67 86 / 20 10 5 10
JAX 63 87 62 88 / 20 10 5 10
SGJ 66 84 67 86 / 20 10 5 10
GNV 64 90 60 90 / 20 5 5 10
OCF 63 90 61 90 / 20 10 5 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 8 PM MONDAY FOR THE FOLLOWING ZONES:
ALACHUA...BAKER...BRADFORD...CLAY...COLUMBIA...GILCHRIST...
HAMILTON...MARION...PUTNAM...SUWANNEE...AND UNION.
FIRE WEATHER WATCH FROM 1 PM TUESDAY TO 8 PM TUESDAY FOR THE
FOLLOWING ZONES: ALACHUA...BAKER...BRADFORD...COLUMBIA...
GILCHRIST...HAMILTON...SUWANNEE...AND UNION.
GA...NONE.
MARINE...NONE.
&&
PUBLIC...WOLF
MARINE/FIRE WX...SHASHYHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 530 AM EDT MON JUN 5 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-051600- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 530 AM EDT MON JUN 5 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... WARM AND DRY CONDITIONS WILL CONTINUE IN THE SUWANNEE VALLEY... INCREASING THE FIRE DANGER IN THAT AREA TODAY. A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING... PRIMARILY ACROSS THE COASTAL COUNTIES OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING HAIL...GUSTY WINDS...AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... DRY CONDITIONS WILL CONTINUE TO ENHANCE THE FIRE DANGER THROUGH MID- WEEK. A FEW THUNDERSTORMS ARE ALSO POSSIBLE EACH AFTERNOON NEXT THURSDAY THROUGH SUNDAY...WITH THE BEST CHANCE OVER THE EASTERN COUNTIES OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. SANDRIK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1219 PM EDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND DMG 8 SE BAXLEY 31.68N 82.26W
06/04/2006 APPLING GA EMERGENCY MNGR
TREES AND POWERLINES DOWN. HAIL OF UNKNOWN SIZE ALSO
REPORTED. TIME ESTIMATED BY RADAR.
&&
ARSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 147 PM EDT MON JUN 5 2006 FLZ024-051830- NASSAU- 147 PM EDT MON JUN 5 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 230 PM EDT... AT 147 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES NORTHWEST OF FERNANDINA BEACH... OR 3 MILES SOUTHWEST OF DUNGENESS...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND FERNANDINA BEACH THROUGH 230 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SMALL HAIL IS ALSO EXPECTED. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
205 PM EDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL MAYPORT 30.38N 81.41W
06/05/2006 E0.25 INCH DUVAL FL OTHER FEDERAL
PEA SIZE HAIL LASTED ABOUT 10 MINUTES. GUSTS TO 34 MPH.
&&
ARSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
217 PM EDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM HAIL FERNANDINA BEACH 30.66N 81.45W
06/05/2006 E0.75 INCH NASSAU FL TRAINED SPOTTER
PENNY SIZE HAIL REPORTED ON ATLANTIC AVENUE IN FERNANDINA
BEACH.
&&
PKEEGANSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 220 PM EDT MON JUN 5 2006 FLZ025-051900- DUVAL- 220 PM EDT MON JUN 5 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 300 PM EDT... AT 220 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER OCEANWAY...OR 4 MILES EAST OF JACKSONVILLE INTERNATIONAL...MOVING SOUTHEAST AT 10 TO 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OCEANWAY...ARLINGTON...TALBOT ISLAND...FORT CAROLINE...AND MAYPORT THROUGH 300 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SMALL HAIL IS ALSO POSSIBLE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
The Jacksonville radar (KJAX), 31 km away, was scanning. The volume nearest the first event began at 18:32 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515417.